MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA NAVICROSS; CATHETER, PERCUTANEOUS

TERUMO CORPORATION, ASHITAKA NAVICROSS; CATHETER, PERCUTANEOUS
Model Number NC35131
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age & date of birth: requested, not provided.A3a: sex: requested, not provided.A3b: gender: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D4: lot #: requested, unknown.D4: expiration date, udi: unknown, as the involved product lot # was unknown.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: vascular surgeon.H4: device manufacture date: unknown, as the involved product lot # was unknown.The actual sample has not been received by ashitaka factory yet.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Since the lot# was unknown, the manufacturing record, the shipping inspection record, and the past complaint file of the product with the product code/lot# involved could not be investigated.The manufacturing records for the past two years were investigated.No cases of markers falling off due to manufacturing defects were found.Since the lot# was unknown.For the importer report for this reported event please see mdr 2243441-2024-00024.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Event or Problem Description
The user facility reported that the doctor performed an intervention and angioplasty on the distal superficial femoral artery (sfa), popliteal, and tibial arteries.There was a very tight lesion that presented difficulties in crossing, and she used the.035x135 angled navicross aggressively, along with various wires.The distal radiopaque marker of the navicross detached from the catheter and lodged in the distal anterior tibial artery.This did not obstruct blood flow, and the physician decided not to remove it.The procedure performed was a right leg peripheral arterial disease (pad) intervention, with no blood loss reported.The incident occurred intra-operative.The reported incident did not result in patient injury or medical or surgical intervention.
 
Additional Manufacturer Narrative
This report is sent as follow-up no.1 to correct section d9, update section h3, and to provide the completed investigation results.The actual device was returned for evaluation.The appearance of the actual sample revealed several observations.The second marker was missing, and a caulking mark was found at the second marker position.No anomalies, such as floating, were found in the third marker.Extensive abrasions in the distal direction were observed beyond the second marker's caulking mark, likely caused by the displacement of the second marker toward the distal direction.Additionally, abrasions in the distal direction were found at the proximal side beyond the second marker's caulking mark, inferred to have occurred when the actual sample was removed while in contact with some object.The dimensions of the actual sample were measured.The outer diameter of the shaft met the factory's specifications, with no anomalies found.The depth of caulking at the second marker, determined by the difference between the outer diameter of the caulking mark and the outer diameter in the vicinity of the caulking mark, was equivalent to that of the current product with the second marker removed.No anomalies were found.Cause of occurrence: no anomalies were found in the dimensions of the actual sample.Based on investigation result 2, the depth of caulking of the actual sample was equivalent to that of the current product, indicating that the second marker was likely properly caulked.The likely cause of this issue is that the actual sample was removed while in excessive contact with some object (e.G., a site of stenosis), resulting in abrasions in the distal direction at the proximal side beyond the second marker.Furthermore, the second marker came into excessive contact with the object, causing it to be dragged toward the distal direction and eventually fall off.Countermeasure: the use (ifu) reference of this product includes the following warning: - carefully handle the product under fluoroscopy.If any resistance is felt while handling the product, immediately stop the manipulation and identify the cause to avoid damage to blood vessels and prevent separation or breakage of the product.

Brand Name
NAVICROSS
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key20056137
Report Number9681834-2024-00149
Device Sequence Number20779433
Product Code DQY
UDI-Device Identifier04987350709202
UDI-Public04987350709202
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K110540
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNC35131
Device Catalogue NumberWS*NA350N3H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Supplement Date Received by Manufacturer08/20/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown